Alert archive / Idaho / Flood Watches in 2018
Flood Watch 3, NWS Spokane, WA
NWS Spokane, WA issued this flood watch at Dec 17, 2018, 1:54 PM PST for Whitman County, Washington; Benewah County, Latah County, Idaho. It took effect at Dec 18, 2018, 6:00 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2018, 1:54 PM PST (21:54 UTC)
- In effect from
- Dec 18, 2018, 6:00 AM PST
- Expired
- Dec 18, 2018, 7:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Benewah County, ID, Latah County, ID, Whitman County, WA
The radar
The Spokane radar (KOTX), 93 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flood watch went out at Dec 17, 10:32 AM PST, 3 hours 22 minutes earlier.
Area forecast discussion, Dec 17, 10:32 AM PST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1032 AM PST Mon Dec 17 2018
.SYNOPSIS...
An active and relatively mild weather pattern will continue this
week. A wet and vigorous storm will arrive Monday night into
Tuesday night with heavy mountain snow and valley rain. Another
wet system will bring more rain and mountain snow Wednesday night
into Thursday night. Drier and cooler weather is forecast for
Friday into Saturday, followed by snow chances over the weekend.
&&
.DISCUSSION...
Morning update: Made some adjustments to high temperatures for
today around the Wenatchee and Moses Lake areas where low clouds
and fog have halted temperature rises this morning. Drier air in
the boundary layer south of I-90 will work north today so should
see some sun breaks this afternoon in Moses Lake but Ephrata and
Wenatchee may not clear out. The mildest temperatures today will
be found from Ritzville to La Crosse where 10 am temperatures were
already in the lower to mid 40s under mostly clear skies. The next
wet system still on tap for tonight. More on this with the
afternoon forecast package. JW
&&
.AVIATION...
18Z TAFS: An IFR/MVFR stratus deck over KGEG and northern valleys
should gradually lift this afternoon as drier air in the boundary layer
works its way north. Meanwhile VLIFR conditions at KEAT should
gradually improve with more significant improvement KMWH given
the stratus edge is in close proximity late this morning. A very
wet frontal system will arrive tonight bringing several hours of
rain. Strong winds ahead of the front will increase the threat of
low level wind shear at many TAF sites tonight. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 43 37 47 36 42 34 / 10 100 100 40 10 40
Coeur d'Alene 42 36 45 36 41 33 / 10 100 100 80 20 40
Pullman 45 38 47 38 45 35 / 10 100 100 80 20 20
Lewiston 49 40 52 42 50 38 / 0 80 100 70 10 10
Colville 42 36 43 32 43 30 / 10 100 100 40 10 60
Sandpoint 40 35 41 36 40 34 / 40 100 100 90 40 50
Kellogg 40 34 41 34 40 34 / 30 80 100 100 70 40
Moses Lake 40 38 51 35 47 35 / 0 100 80 10 10 40
Wenatchee 37 34 46 34 44 35 / 0 100 70 10 10 50
Omak 40 35 44 32 42 33 / 0 100 80 20 10 60
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Watch from 10 PM PST this evening through late
Tuesday night above 4000 feet for Central Panhandle
Mountains-Northern Panhandle.
WA...Winter Storm Watch from 10 PM PST this evening through late
Tuesday night above 4000 feet for Northeast Mountains.
Winter Storm Watch from 8 PM PST this evening through late
Tuesday night above 3500 feet for Okanogan Highlands.
Winter Storm Watch from 6 PM PST this evening through late
Tuesday night above 3000 feet for East Slopes Northern
Cascades.
&&Hazardous weather outlook, Dec 17, 2:12 AM PST, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 212 AM PST Mon Dec 17 2018 IDZ002-003-026-027-WAZ032>036-041-043-044-181015- Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lewis and Southern Nez Perce Counties- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area- Okanogan Valley-Waterville Plateau- 212 AM PST Mon Dec 17 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A wetter and warmer system is expected to impact the area Monday night and continue through Tuesday night. This system should produce even heavier precipitation with snow levels again generally above 5000 feet. The abundant precipitation will likely lead to rises on the smaller rivers and streams across the region and ponding of water in low-lying areas is possible. This system will also deliver breezy winds on Tuesday. Another round of precipitation is forecast for late Wednesday night through Thursday evening followed by breezy winds. IDZ001-004-WAZ031-037-038-042-181015- Northern Panhandle-Central Panhandle Mountains- Northeast Blue Mountains-Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades- 212 AM PST Mon Dec 17 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TONIGHT Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A very wet weather system will arrive late Monday and continue to deliver periods of moderate to locally heavy snow through Wednesday morning. Once again snow levels will rise to 5000 feet or higher. In the Cascades, the precipitation could start as snow in the valleys but should rise to 4000 feet or higher on Tuesday. Another weather system will bring significant mountain snow late Wednesday night through Thursday evening.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 8:47 PM PST | Winter Storm Watch | OTX | Ferry, Okanogan, Pend Oreille, Spokane, Stevens | 17 hr |
| Dec 17, 1:48 PM PST | Winter Storm Warning | OTX | Ferry, Okanogan, Pend Oreille, Spokane, Stevens | 34 hr |
| Dec 17, 1:48 PM PST | Winter Weather Advisory | OTX | Benewah, Kootenai, Latah, Shoshone | 25 hr |
Nearby
Flood Watches in Idaho, 2018Flood Watches in Washington, 2018Every flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.